MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Irritability (2421)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported; patient was scheduled for a picc dressing change on (b)(6) (6 days from his previous as pods closed friday (b)(6).Patient's mom called pods (b)(6) to cancel dressing change as family going camping, rebooked for monday (b)(6).Patient arrived to pods (b)(6) at 1400 for picc dressing change.Patient's mom stated patient had been "irritable" and requesting bloodwork.Patient afebrile at 36.5.Writer contacted peds on call dr.For bw orders.Patient's mom stated old sang to picc tubing.Noted large amount of old sang in picc tubing.Attached saline flush, opened picc clamp and aspirated blood into a saline flush.Brisk blood return noted.Attached vacutainer for blood sample but noted vacutainer did not work and tubes would not fill.Around same time, started to notice drops of blood on the towel under patients picc arm, near the picc clamp.Used a chlorhexidine swab to touch around the picc clamp, and chlorhexidine swab was stained with fresh sang - a leak appeared to be around either the picc clamp itself or the tubing around the clamp.Noted a strong indentation in the picc tubing where the clamp must've been clamped.Mom stated patient and dad had been play wrestling while camping and this is when she noticed the blood in the piccs tubing.Ach was contacted and instructed pods staff to remove picc (patient 's oncologist aware).Patient tolerated same well.Picc measured and saved for educator.Additional info / impact of incident: unexpected, prolonged care.No invasive procedure and no apparent harm.Scheduled dressing change postponed at families request.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4 fr single lumen powerpicc catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated, and a split was observed in the extension leg tubing, just distal to the luer.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) repetitive kinking, excessive tensile (pulling) forces, and/or placement/securement technique may have contributed to the observed leak.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22310415
Report Number3006260740-2025-04181
Device Sequence Number15617119
Product Code LJS
UDI-Device Identifier00801741027741
UDI-Public(01)00801741027741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194118
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown